MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. EPIDURAL CATHETERIZATION KIT; ANESTHESIA CONDUCTION CATHETER

ARROW INTERNATIONAL INC. EPIDURAL CATHETERIZATION KIT; ANESTHESIA CONDUCTION CATHETER
Model Number IPN045607
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
During mid procedure the needle tip broke while still inserted in the patient update: the needle never broke off in the patient.The epidural was placed without issues.However, once the staff tried to remove the epidural, they met resistance.They tried flushing it, ambulating the patient, and repositioning the patient as well as other modalities.Unfortunately, it was noted that the catheter which was close to the skin entrance looked frayed.Upon trying to remove it after multiple attempts, it broke at the entrance to the skin.The patient has had no complications and was discharged home the next day.
 
Additional Manufacturer Narrative
Qn#(b)(4).A device history record review was performed on the epidural catheter with no relevant findings.The ifu for this kit, e-17019-109a; rev.07, was reviewed as a part of this complaint investigation.The ifu warns the end user, "never advance catheter more than 5 cm beyond the needle tip.Advancing catheter more than 5 cm increases the likelihood of catheter-related complications." the ifu warns the user, "never tug or quickly pull on catheter during removal from patient to reduce risk of catheter breakage.Do not apply additional tension on the catheter if catheter begins to stretch excessively.Reposition patient to open the vertebral interspaces and re-attempt removal if resistance is encountered or if catheter stretches excessively during removal." a corrective action is not required at this time as the root cause for this complaint investigation could not be determined based upon the information provided and without the actual sample.Complaint verification testing could not be performed as no sample was provided for analysis.A device history record review was performed on the epidural catheter with no evidence to suggest a manufacturing related cause.Therefore, the potential cause of this complaint could not be determined based upon the information provided and without the sample.No further action is required at this time.
 
Event or Problem Description

Brand Name
EPIDURAL CATHETERIZATION KIT
Common Device Name
ANESTHESIA CONDUCTION CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
312 commerce place
asheboro NC 27203
Manufacturer Contact
jasmine brown
3015 carrington mill blvd
morrisville, NC 27560
9193614124
MDR Report Key12647792
Report Number1036844-2021-00167
Device Sequence Number19156539
Product Code BSO
UDI-Device Identifier60801902005139
UDI-Public60801902005139
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K140110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberIPN045607
Device Catalogue NumberAK-05502
Device Lot Number23F21F0047
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2021
Supplement Date Received by Manufacturer11/19/2021
Initial Report FDA Received Date10/18/2021
Supplement Report FDA Received Date11/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.
Patient SexFemale